Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Harmful Deprescribing Practices


[Li...]

Recommended Posts

[Le...]
Posted (edited)

I wonder if it is from the use or the experience i went through. Likely some of both. 

Edited by [Le...]
Link to comment
Share on other sites

[Pa...]
On 10/05/2024 at 10:19, [[L...] said:

Thank you for sharing your experience @[Pa...].  I’m sorry you are still suffering after 4 1/2 years. Your post illustrates multiple important issues about prescribing/deprescribing of benzodiazepines.  For example: (a) clinicians who default to the prescription pad to ‘treat’ normal life stressors instead of suggesting alternative treatments such as therapy, (b) lack of awareness about the FDA boxed warning regarding the risks of dependence and withdrawal increasing with longer treatment duration, (c) formulaic tapering regimens (in this case, reduce dose by half for a week or so, reduce it by half again for a week or so, then stop) can harm some individuals, (d) the misconception that withdrawal symptoms can’t occur once the drug has been eliminated from the body, (e) gaslighting, (f) misdiagnoses of withdrawal symptoms as another condition and treating the ‘problem’ with yet another potentially harmful psychiatric med, and (g) the misconception that withdrawal from a benzodiazepine is ‘short lived’ and ‘mild.’

I agree. I feel I wasn’t the one who should have been educated about benzos. The dr should have had a conversation with me about what Klonopin was and the potential dangers involved. Then let me make an educated decision on of this was right for me. Instead I was told here take this twice a day. I also agree the the prescription pad is way to fast to come out. 

Link to comment
Share on other sites

[Li...]
8 hours ago, [[P...] said:

The dr should have had a conversation with me about what Klonopin was and the potential dangers involved. Then let me make an educated decision on of this was right for me. 

Well said, @[Pa...].  I’ve been working on a list of ‘suggestions’ for clinicians about safe prescribing/deprescribing of benzodiazepines and this is one of the most important points!

Link to comment
Share on other sites

[Le...]
9 hours ago, [[P...] said:

I agree. I feel I wasn’t the one who should have been educated about benzos. The dr should have had a conversation with me about what Klonopin was and the potential dangers involved. Then let me make an educated decision on of this was right for me. Instead I was told here take this twice a day. I also agree the the prescription pad is way to fast to come out. 

I was told it like having a beer at the end of the day but less harmful. 

  • Wow 1
Link to comment
Share on other sites

[Li...]
15 minutes ago, [[L...] said:

I was told it like having a beer at the end of the day but less harmful. 

Oh my.  This is a new one to me, @[Le...].  It ranks right up there with:

”You’re on a baby dose.”

“You don’t have an addictive personality so taking this won’t be a problem for you.”

“You’ll need to take this for the rest of your life.”

”Benzodiazepine withdrawal is mild and self-limiting.”

”You can’t possibly be experiencing withdrawal symptoms — the drug has left your body.”

Link to comment
Share on other sites

[Le...]

um this is a part that bothers me. i was started at a low lose that was increased every few months as i became physically ill all the time. 

I was very against all drugs at the time and said I will find a new councillor to deal with the panic attacks. The psych said that he has to be able to report to my insurance that I am cooperating. I filled the prescription but didnt actually try it for a while. I finally did. it helped the panic attacks not at all at .5 mg klonopin and all the illness started shortly after. 

I feel there was some pressure that a doctor should never do there. 

Link to comment
Share on other sites

[Le...]

I am not sure if this belongs here but part of what contributed to my situation was I went two weeks into withdrawal twice but never knew what was happening and was told I had developed GAD and put back on benzos. I was extremely physically ill both times and going back on didnt even help that just doped me a tiny bit. I dont know why or how but once in withdrawal something happens that is misdiagnosed a lot that going back on doesnt fix. 

Link to comment
Share on other sites

[Li...]
1 minute ago, [[L...] said:

I went two weeks into withdrawal twice but never knew what was happening and was told I had developed GAD and put back on benzos.

Am I understanding correctly that you abruptly stopped your benzodiazepine two times then reinstated?  If so, did you decide to do this yourself or were you advised to do this by your doctor?

Link to comment
Share on other sites

[Le...]
Posted (edited)

at three months he told me to do it when i told him it wasnt working and I had to get back to work. i did it to myself a year later.  withdrawal didnt seem to start bad for weeks. the last time i just stopped getting responses from the office and was told i wasnt his patient. 

I honestly never figured it out. there was too long between quitting and the effects. 

Edited by [Le...]
clarify
  • Sad 1
Link to comment
Share on other sites

[Li...]

Thank you to everyone who shared their experiences of inappropriate/harmful/unsafe deprescribing practices. Your contributions are much appreciated!

 

Link to comment
Share on other sites

[he...]
Posted (edited)
On 09/05/2024 at 14:25, [[C...] said:

It is quite bizarre, isn't it!? As 'withdrawal' more than implies, it is the absence of the drug, not its presence, which is the cause of symptoms.

That's why I think BIND is a more fitting term for what we experience if we're having troubling symptoms while tapering that do not really abate with holding our dose or if we have ongoing symptoms after the first two weeks or so off. I do not believe withdrawal has much to do with those scenarios; at that point, it's neurological injury that must heal.

Edited by [he...]
Missing word
Link to comment
Share on other sites

[he...]
On 09/05/2024 at 13:44, [[L...] said:

Wonderful to ‘see‘ you back on the forum @[he...]!  Thank you so much for stopping in to share your experiences.

Your doctor sounds a lot like my mine — well meaning but uninformed.  Mine also told me I was on a ‘baby dose’ of clonazepam and could just quit, no problem.  When I expressed concern, he gave me an Rx for a 0.5mg/mL oral clonazepam suspension and an 80-day taper plan —  reduce the dose by 0.1mL every 10 days until a dose of 0.2mL (0.1mg of clonazepam), then quit.

Thanks, @[Li...]. I stop by very occasionally to see if I can help, but I'm focusing on my family and my healing. I just hit one year off on May 5. The doctors truly are clueless when it comes to benzos and other psych drugs, and their ignorance is ruining lives. I'm thankful for sites like this that help bring awareness and help people make it through the journey off safely.

  • Like 1
Link to comment
Share on other sites

[Le...]
31 minutes ago, [[h...] said:

That's why I think BIND is a more fitting term for what we experience if we're having troubling symptoms while tapering do not really abate with holding our dose or if we have symptoms after the first two weeks or so off. I do not believe withdrawal has much to do with those scenarios; at that point, it's neurological injury that must heal.

So this maybe what made my left eye unable to move up or left for months?

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...